Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 74, NWS Wilmington, OH

April 10, 2001Ripley County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 10, 2001, 12:39 PM EST for Ripley County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2001, 12:39 PM EST (17:39 UTC)
Expired
Apr 10, 2001, 1:30 PM EST
In force
51 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Ripley County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 101740
SVRILN
INC137-101830-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1239 PM EST TUE APR 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RIPLEY COUNTY IN INDIANA...

* UNTIL 130 PM EST...

* AT 1239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF OSGOOD...OR ABOUT 17 MILES
  S9OUTHWEST OF BATESVILLE...MOVING NORTHEAST AT 50 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VERSAILLES...
  OSGOOD...
  MILAN...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

$$
JDR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 12:30 PM EST, 9 minutes earlier.

Area forecast discussion, Apr 10, 12:30 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
130 PM EDT TUE APR 10 2001

WILL UPDATE FORECAST IN SRN FCST AREA TO INCREASE POPS FOR REST OF
THE AFTERNOON AND TONIGHT...AND TO ADD MENTION OF POSSIBLE SVR IN
PORTSMOUTH GROUPING. WILL SEND UPDATE SOON AND THEN RE-ISSUE IF
WATCH COMES OUT.

.ILN...NONE.

FRANKS

In the hours before

Special weather statement, Apr 10, 10:40 AM EST, 1 hour 59 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-102100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 AM EDT TUE APR 10 2001

...SEVERE THUNDERSTORMS POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT...

THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE OHIO VALLEY TODAY.

A STATIONARY BOUNDARY BISECTING INDIANA AND OHIO TODAY WILL AGAIN
PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE
OHIO VALLEY. STORMS DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY WILL
LIKELY INTERACT WITH EACH OTHER...POSSIBLY PRODUCING LARGE HAIL AND
DAMAGING WINDS. ISOLATED TORNADOS CANNOT BE RULED OUT.

DUE TO THE HEAVY RAINFALL LAST NIGHT FROM NORTH OF DAYTON TO SOUTH OF
COLUMBUS...THE THREAT FOR FLASH FLOODING IS ALSO VERY REAL.
THUNDERSTORMS PASSING OVER THIS AREA TODAY COULD PRODUCE ADDITIONAL
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A BRIEF PERIOD OF
TIME.

THE MAIN THREAT FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF
INTERSTATE 70...THOUGH THE ENTIRE REGION SHOULD BE PREPARED FOR BAD
WEATHER. BE ABLE TO ACT ON SHORT NOTICE IF A WARNING IS ISSUED.

SPOTTER ACTIVATION MAY BE REQUIRED AGAIN TODAY AND TONIGHT. STAY
TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST
INFORMATION.

FRANKS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 1:22 PM ESTSevere Thunderstorm WarningILNSwitzerland38 min
Apr 10, 5:06 PM ESTSevere Thunderstorm WarningILNRipley24 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.